Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 394, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 15, 2007, 11:27 PM CDT for Pecos County, Terrell County, Texas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2007, 11:27 PM CDT (04:27 UTC)
- Expired
- Jun 16, 2007, 12:00 AM CDT
- In force
- 33 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
Counties Pecos County, TX, Terrell County, TX
The radar
The San Angelo radar (KSJT), 153 km from the middle of the area, began a volume at 04:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 7:02 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 4.5 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2212 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 2085 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 213 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMAF 160427
SVRMAF
TXC371-443-160500-
/O.NEW.KMAF.SV.W.0394.070616T0427Z-070616T0500Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1127 PM CDT FRI JUN 15 2007
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME EASTERN PECOS COUNTY IN SOUTHWEST TEXAS...
NORTHEASTERN TERRELL COUNTY IN SOUTHWEST TEXAS...
* UNTIL MIDNIGHT CDT
* AT 1125 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
SHEFFIELD...MOVING SOUTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
SHEFFIELD...
RURAL NORTHEASTERN TERRELL COUNTY...
DURING A SEVERE THUNDERSTORM... THE BEST PROTECTION CAN BE FOUND IN
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT
SATURDAY MORNING FOR SOUTHWESTERN TEXAS.
LAT...LON 3034 10170 3046 10190 3066 10193 3076 10183
3070 10179 3062 10165 3055 10165 3042 10173
$$1 follow-up statement
000
WWUS54 KMAF 160447
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1147 PM CDT FRI JUN 15 2007
TXC371-443-160500-
/O.CON.KMAF.SV.W.0394.000000T0000Z-070616T0500Z/
PECOS TX-TERRELL TX-
1147 PM CDT FRI JUN 15 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR NORTHEASTERN TERRELL AND EXTREME EASTERN PECOS COUNTIES...
AT 1142 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 10 MILES SOUTHEAST OF SHEFFIELD...IN RURAL PORTIONS OF
NORTHEASTERN TERRELL COUNTY...MOVING SOUTHEAST AT 25 MPH. ANOTHER
SEVERE THUNDERSTORM HAD DEVELOPED 16 MILES NORTHWEST OF SHEFFIELD...
OR ABOUT 7 MILES SOUTHWEST OF IRAAN...AND WAS ALSO MOVING SOUTHEAST
AT 25 MPH.
SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORMS INCLUDE...
INTERSTATE 10 NORTHWEST OF SHEFFIELD...BETWEEN MILE MARKERS 310 AND
317...RURAL NORTHEASTERN TERRELL COUNTY.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...DEADLY CLOUD TO
GROUND LIGHTNING STRIKES ARE ALSO OCCURRING WITH THESE STORMS. SEEK
SAFE SHELTER IF THESE STORMS APPROACH YOUR LOCATION.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT
SATURDAY MORNING FOR SOUTHWESTERN TEXAS.
LAT...LON 3034 10170 3046 10190 3066 10193 3076 10183
3070 10179 3062 10165 3055 10165 3042 10173
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 7:14 PM CDT, 4 hours 13 minutes earlier.
Area forecast discussion, Jun 15, 7:14 PM CDT, 4 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 714 PM CDT FRI JUN 15 2007 .UPDATE... HAVE UPDATED GRIDS TO ACCOUNT FOR NEW SEVERE THUNDERSTORM WATCH 398 ACROSS MUCH OF WEST TEXAS. HAVE RAISED POPS A LITTLE AND UPDATED THE WEATHER GRID TO ADD SEVERE MENTION IN THE GRIDS. GRAPHIC AND TEXT PRODUCTS TO FOLLOW SHORTLY. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 66 83 65 86 / 40 40 30 20 CARLSBAD NM 67 92 66 94 / 20 20 20 10 DRYDEN TX 71 91 69 93 / 40 20 30 20 FORT STOCKTON TX 69 90 68 93 / 40 20 20 20 GUADALUPE PASS TX 64 88 63 91 / 20 30 20 10 HOBBS NM 66 90 65 91 / 30 20 20 20 MARFA TX 59 85 58 87 / 40 30 20 10 MIDLAND INTL AIRPORT TX 65 85 66 88 / 40 30 20 20 ODESSA TX 65 86 66 89 / 40 30 20 20 WINK TX 70 93 70 96 / 30 20 20 20 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 74/06
Hazardous weather outlook, Jun 15, 1:37 PM CDT, 9 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 137 PM CDT FRI JUN 15 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-161845- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 137 PM CDT FRI JUN 15 2007 /1237 PM MDT FRI JUN 15 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE LIKELY TODAY AND TONIGHT ACROSS MUCH OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO. SOME OF THESE STORMS MAY BECOME SEVERE...ESPECIALLY ACROSS THE SOUTHERN PERMIAN BASIN...STOCKTON PLATEAU...BIG BEND...AND TRANS PECOS REGIONS. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS WITH THESE STORMS WITH LOCALLY HEAVY RAINFALL ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE LIKELY THROUGH THE WEEKEND ACROSS MOST OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO. SOME OF THESE STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON OR EVENING... ESPECIALLY ALONG THE PECOS RIVER. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jun 15, 6:14 PM CDT, 5 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 614 PM CDT FRI JUN 15 2007 TXZ074-160015- DAVIS/APACHE MOUNTAINS AREA- 614 PM CDT FRI JUN 15 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTH CENTRAL JEFF DAVIS COUNTY. A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST OF MCDONALD OBSERVATORY AT 614 PM CDT...MOVING SOUTHEAST AT 10 MPH. THIS STORM COULD BECOME SEVERE. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Local storm report, Jun 15, 9:12 PM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
912 PM CDT FRI JUN 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0802 PM HAIL 12 NW BIG LAKE 31.32N 101.60W
06/15/2007 E1.50 INCH REAGAN TX PUBLIC
0820 PM HAIL 9 NE BIG LAKE 31.29N 101.35W
06/15/2007 E1.00 INCH REAGAN TX PUBLIC
QUARTER HAIL LASTED 5-10 MINUTES
&&
EPLATTSpecial weather statement, Jun 15, 9:25 PM CDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 925 PM CDT FRI JUN 15 2007 TXZ046-160330- DAWSON- 925 PM CDT FRI JUN 15 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR EASTERN DAWSON COUNTY. A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST OF HANCOCK AT 925 PM CDT...MOVING SOUTH AT 15 MPH. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT SATURDAY MORNING FOR SOUTHWESTERN TEXAS. SMALL HAIL AND WINDS UP TO 55 MPH ARE POSSIBLE WITH THIS THUNDERSTORM.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 7:34 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 56 min |
| Jun 15, 8:00 PM CDT | Severe Thunderstorm Warning | MAF | Reagan | 60 min |
| Jun 15, 8:59 PM CDT | Severe Thunderstorm Warning | MAF | Reagan | 61 min |
| Jun 15, 9:06 PM CDT | Flash Flood Warning | MAF | Reagan | 3 hr |
| Jun 15, 9:21 PM CDT | Severe Thunderstorm Warning | MAF | Upton | 54 min |
| Jun 15, 9:59 PM CDT | Severe Thunderstorm Warning | MAF | Reagan | 35 min |
| Jun 16, 1:55 PM CDT | Severe Thunderstorm Warning | MAF | Presidio | 65 min |
| Jun 16, 3:20 PM CDT | Severe Thunderstorm Warning | MAF | Presidio | 41 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.